Background: Ophthalmologists have a role in assessing immune-related adverse events (IRAE) in oncology patients on immunotherapy. We assessed the utility of a hospital-wide toxicity team in referring patients with new ocular symptoms for examination. We also identified new immunotherapy agents causing ocular side-effects. Design: A cohort study of eight consecutive patients on immunotherapy, who developed ocular IRAE from November 1, 2017 to June 30, 2019. All were seen at the Ocular Immunology Division of the Wilmer Eye Institute and referred by the Johns Hopkins Toxicity Team. Results: All eight patients on had IRAEs; were treated with corticosteroid drops or observation with clinical resolution. Two new agents, epocadostat and daratumumab, were associated with the development of uveitis. Conclusion: Ophthalmologists play an important role in a hospital-wide toxicity team and need to include IRAEs in their differential diagnosis. Given new drug development, ophthalmologists may be the first to identify IRAEs.
- drug toxicity
- multidisciplinary coordination of care
- ocular adverse events
ASJC Scopus subject areas
- Immunology and Allergy